My mother says she can't taste anything, and everything makes her feel bloated; is this a symptom of Alzheimer's?
Having trouble getting my mom to eat. She says she can't taste anything, and that everything makes her feel bloated. She is not having any trouble chewing or swallowing, is this the disease or Arceipt?
It may be a combination of both. Most of side-effects associated with Aricept involve the GI track; typical reactions include loss of appetite; muscle cramps; nausea; tiredness; trouble sleeping; vomiting; weight loss. There are some reports of bloating as well. A few people experience serious intestinal bleeding, indicated by a black, tarry stool.
On the other hand one of the effects of Alzheimer's disease for many people, is the loss of taste, so when your mom says she can't taste anything, she's probably correct. Some of my friends have told me that the loss of appetite is very noticeable to them in the early stage of the disease. They've lost the pleasure of food and reported that everything tastes like cardboard. They've tried to readjust to finding pleasure in textures instead and a few items that titillate what's left of their taste buds. Chili dishes are now mainstays on the menu along with crystallized ginger and wasabi peas.
Stay Connected With Caring.com
Get news & tips via e-mail